Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2023, 4:29 AM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 4:29 AM EDT (08:29 UTC)
- Expired
- Jun 19, 2023, 5:15 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
534
WWUS82 KFFC 190829
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
429 AM EDT Mon Jun 19 2023
GAZ042-044-052>054-066-067-190915-
Fayette GA-Coweta GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-
South Fulton GA-
429 AM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of west central
Fayette, northwestern Meriwether, southeastern Carroll, Heard,
northern Troup, Coweta and southwestern Fulton Counties through 515
AM EDT...
At 429 AM EDT, a strong thunderstorm was near Texas, or near
Franklin, moving east at 45 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, LaGrange, Franklin, Greenville, City of South Fulton,
Peachtree City, Tyrone, Palmetto, Senoia, Hogansville, Grantville,
Luthersville, Whitesburg, Ephesus, Centralhatchee, Moreland,
Sharpsburg, Turin, Roopville and Haralson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3358 8486 3357 8481 3360 8479 3364 8466
3325 8450 3325 8451 3322 8450 3293 8469
3305 8522 3344 8529
TIME...MOT...LOC 0829Z 272DEG 37KT 3328 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:16 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 19, 4:16 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 416 AM EDT Mon Jun 19 2023 ...Monday Morning Area Forecast Discussion... .SHORT TERM... (Today through Tuesday) Issued at 347 AM EDT Mon Jun 19 2023 Today: At the time of this writing, a convective complex is pushing through north GA. Storms have been sub-severe, posing a threat of gusty winds, heavy rainfall, and frequent lightning. Expect to see convection fill in across central GA from west to east as well over the next couple of hours. The convection this morning will leave behind a stable surface airmass, so expect to see a relative lull in storms from mid-morning to around noon, although scattered showers are certainly still possible amid the moist environment and broad ascent from a 500 mb shortwave trough currently over the TN River Valley. While a mostly cloudy sky will hinder insolation, WAA will support widespread MUCAPE of 1500-2500 J/kg during the afternoon and early evening, leading to reinvigorated convection. SPC has north GA in a Marginal Risk for severe storms and central GA in a Slight Risk with damaging winds as the primary hazard. Where breaks in the clouds do allow for insolation, resulting pockets of increased mid- level lapse rates could support hail. All storms will be capable of producing frequent lightning and heavy rainfall. Speaking of the latter, WPC has the portion of the CWA mainly along and south of I- 85 in a Slight Risk for flash flooding given the multiple rounds of convection expected. For context, HREF is progging PWAT values of 1.6" to 1.8" across this area, and the daily mean per sounding climatology is ~1.4". Temperatures are only expected to reach the mid-80s at most today thanks to the cloud cover and rainfall. Tonight and Tomorrow: Convection will decrease in intensity and coverage after sunset as instability decreases. That said, the environment will remain supportive of isolated to scattered showers and storms overnight. The aforementioned shortwave trough will become closed off and meander within the relatively weak flow aloft, leading to widespread showers and thunderstorms primarily in the afternoon and evening on Tuesday. Current thinking is that storms will remain sub-severe for the most part largely due to weaker winds aloft. That said, ample progged instability suggests that hail is possible and water-loaded downdrafts could produce gusty winds. In addition, locally heavy rainfall (especially over areas that receive heavy rainfall today) could produce localized flash flooding. Overnight lows will be in the mid-60s to lower 70s and afternoon highs will be in the mid-70s to mid-80s, again moderated by the cloud cover and rainfall. Martin && .LONG TERM... (Tuesday night through Sunday) Issued at 347 AM EDT Mon Jun 19 2023 Key Messages: * A dreary, moist pattern will continue with showers and storms expected each day through the end of the forecast period. * 7 day rain totals will average 3 to 5 inches across the forecast area through next Monday, with locally higher amounts up to 7 inches possible. * With cloudy skies and continuous rains, temperatures will stay well below normal, with highs mostly in the upper 70s, 7 to 12 degrees below normal, Wednesday and Thursday, and highs in the low to mid 80s beyond. Moist Pattern Domination: The wet pattern continues with a cut-off upper-level low pressure system remaining stagnant across the Southeast and Tennessee River Valley. Accompanied by an upper-level high pressure system over the Great Lakes region, these two systems will create a pesky Rex Block, that will keep the ongoing weather pattern in place through Friday. When the pattern does break, the low will lift northward, but as it does so, it will continue to pull Gulf moisture into the forecast area, keeping rainy and cloudy conditions mostly in place, but with overall precip chances starting to slow down by the end of the weekend. As for environmental conditions, PWATs under the stagnant low will likely stay just above 1.5 inches through the forecast period, according to GEFS and EPS runs, and with pseudo-moist adiabatic profiles in place, instability will be present but limited to around 1000 J/kg each afternoon of SBCAPE values on average. This means, numerous to widespread showers and thunderstorms will be likely each day, but severe potential will be very limited. Instead, the main weather concern will be continually increased rainfall, with most recent 7-Day estimates trending upwards with 3 to 5 inches of averaged forecast rainfall through next Monday, but locally higher values up to 7.5 inches could be possible, especially where terrain can influence values on the southern side of the Appalachians. The first few rounds of storms won't pose much of a flooding threat, continuous rounds will eventually saturate the soils, causing increased runoff by mid-week. By that time, a heavier round of storms that train over an area for prolonged periods of time may more easily lead to localized flooding. Additionally, continuous rounds of rain may fill several river basins, leading to potential river flooding across the Southeast. The SOutheast River Forecast Center has already forecast several locations will be near- flood towards the weeks' end. Additionally, the Weather Prediction Center has some portion of the forecast area in a Slight Risk for Excessive Rainfall (Level 2 of 4; At least 15% chance of rainfall exceeding Flash Flood Guidance with 25 miles of a location) each day through Thursday. Thiem && .AVIATION... (06Z TAFS) Issued at 133 AM EDT Mon Jun 19 2023 A convective complex is on track to bring SHRA and TSRA to ATL between 08z and 13z. Development of additional convection behind this complex this afternoon remains a tricky point of the forecast. Have maintained the PROB30 for TSRA from 18z to 00z at all TAF sites. Still anticipating ceilings to drop to MVFR and then IFR as the convection moves in this morning. Gradual improvement to ceilings is expected thru the early evening, although MVFR to IFR restrictions are expected again tomorrow (Tuesday) morning. Winds could waffle on either side of due south this morning at ATL until going SW ~17z at 5-10 kts. //ATL Confidence...06Z Update... Medium confidence on timing of convection. Medium to high confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 66 / 80 50 80 90 Atlanta 81 68 80 68 / 80 50 80 70 Blairsville 74 63 74 62 / 80 50 100 70 Cartersville 84 67 80 66 / 60 50 80 70 Columbus 82 70 85 68 / 80 40 80 70 Gainesville 78 68 78 66 / 80 50 90 80 Macon 80 70 84 68 / 80 50 80 70 Rome 85 68 80 68 / 60 40 80 60 Peachtree City 81 67 82 65 / 80 50 80 60 Vidalia 83 70 86 70 / 70 50 80 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....Thiem AVIATION...Martin
Hazardous weather outlook, Jun 18, 11:06 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1106 PM EDT Sun Jun 18 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1106 PM EDT Sun Jun 18 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and thunderstorms are likely overnight as a strong upper level disturbance moves through the area. A few strong storms are likely, with the potential for a few severe thunderstorms. The primary severe thunderstorm hazards would be hail and damaging wind gusts. However, all thunderstorms will have the capability of producing frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A cool and rainy pattern will set in this week, with multiple rounds of thunderstorm activity expected over several days. Widespread rainfall totals of 2 to 5 inches are forecast between Monday and Saturday. Localized rainfall totals may approach or exceed 7 inches in central or eastern Georgia. With the rainfall being spread out over multiple days, the risk for flooding on any given day remains slight (level 2 of 4). This said, the potential for flooding will be higher than normal all week and we may begin to see increases in river flows with time. There is a marginal risk (level 1 of 5) for severe weather on Monday, with wind and hail being the primary threats. Though the risk is lower for the rest of the week and couple of strong or severe cells can't be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 19, 2:00 AM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
200 AM EDT Mon Jun 19 2023
GAZ001>003-011-019-030-041-042-190730-
Chattooga GA-Polk GA-Catoosa GA-Walker GA-Haralson GA-Carroll GA-
Dade GA-Floyd GA-
200 AM EDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of Catoosa, Haralson,
Carroll, Floyd, Walker, Polk, Dade and Chattooga Counties through 330
AM EDT...
At 200 AM EDT, a line of strong thunderstorms was along a line
extending from Pisgah to Camp Sequoyah, and moving east at 30 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Carrollton, Cedartown, Lafayette, Summerville, Ringgold,
Trenton, Buchanan, Villa Rica, Fort Oglethorpe, Bremen, Temple,
Rockmart, Rossville, Tallapoosa, Chickamauga, Bowdon, Trion, Mount
Zion and Lookout Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8498 3488 8501 3482 8513 3472 8517
3472 8505 3446 8511 3441 8510 3439 8501
3408 8505 3408 8492 3395 8498 3395 8505
3381 8504 3378 8490 3358 8491 3357 8482
3352 8482 3344 8494 3343 8529 3498 8560
TIME...MOT...LOC 0600Z 269DEG 28KT 3467 8587 3351 8568
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 2:59 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 AM EDT Mon Jun 19 2023
GAZ020-021-031-032-190745-
Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
259 AM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of Paulding,
southwestern Cherokee, Cobb and southeastern Bartow Counties through
345 AM EDT...
At 259 AM EDT, a strong thunderstorm was over Yorkville, or 8 miles
west of Dallas, moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Canton, Cartersville, Dallas, Roswell, Smyrna, Kennesaw,
Woodstock, Acworth, Powder Springs, Holly Springs, Austell, Hiram,
Emerson, Braswell, Taylorsville, Fair Oaks, Lithia Springs, Yorkville
and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3396 8498 3408 8492 3408 8504 3426 8449
3411 8442 3405 8442 3399 8438 3396 8439
3391 8445 3383 8446 3381 8449 3380 8462
3381 8472 3379 8473 3378 8490 3381 8504
3390 8504 3390 8505 3395 8505
TIME...MOT...LOC 0659Z 256DEG 39KT 3394 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 3:35 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 AM EDT Mon Jun 19 2023
GAZ042-052-053-066-078-190830-
Harris GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
335 AM EDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of Carroll, Heard,
Troup, western Coweta and northwestern Harris Counties through 430 AM
EDT...
At 334 AM EDT, a line of strong thunderstorms was along a line
extending from near Newell to near La Fayette, and moving east at 35
mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Carrollton, Hamilton, Franklin, West Point, Hogansville,
Grantville, Bowdon, Pine Mountain, Whitesburg, Ephesus,
Centralhatchee, Roopville, Corinth, Plant Yates, Mountville,
Cannonville, Louise, Seaton Lake and Dunaway Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8490 3358 8491 3357 8482 3354 8483
3351 8481 3319 8486 3287 8486 3279 8485
3281 8517 3285 8515 3286 8519 3358 8532
TIME...MOT...LOC 0734Z 267DEG 30KT 3349 8544 3292 8547
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 19, 4:29 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 AM EDT Mon Jun 19 2023
GAZ042-044-052>054-066-067-190915-
Fayette GA-Coweta GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-
South Fulton GA-
429 AM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of west central
Fayette, northwestern Meriwether, southeastern Carroll, Heard,
northern Troup, Coweta and southwestern Fulton Counties through 515
AM EDT...
At 429 AM EDT, a strong thunderstorm was near Texas, or near
Franklin, moving east at 45 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, LaGrange, Franklin, Greenville, City of South Fulton,
Peachtree City, Tyrone, Palmetto, Senoia, Hogansville, Grantville,
Luthersville, Whitesburg, Ephesus, Centralhatchee, Moreland,
Sharpsburg, Turin, Roopville and Haralson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3358 8486 3357 8481 3360 8479 3364 8466
3325 8450 3325 8451 3322 8450 3293 8469
3305 8522 3344 8529
TIME...MOT...LOC 0829Z 272DEG 37KT 3328 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:00 AM EDT | Special Weather Statement | FFC | Carroll, Catoosa, Chattooga, Dade, Floyd, Haralson and 2 more | 90 min |
| Jun 19, 2:59 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 46 min |
| Jun 19, 3:35 AM EDT | Special Weather Statement | FFC | Carroll, Heard, Troup | 55 min |
| Jun 19, 4:44 AM EDT | Special Weather Statement | FFC | Harris, Talbot, Upson | 31 min |
| Jun 19, 5:22 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Newton, Pike, Rockdale and 2 more | 23 min |
| Jun 19, 5:48 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Talbot, Troup, Upson | 27 min |
| Jun 19, 6:16 AM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Talbot, Upson | 29 min |
| Jun 19, 6:18 AM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 27 min |
| Jun 19, 6:40 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Jun 19, 6:42 AM EDT | Special Weather Statement | FFC | Webster | 33 min |
| Jun 19, 6:45 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe, Peach, Talbot, Taylor and 1 more | 45 min |
| Jun 19, 6:47 AM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 28 min |
| Jun 19, 7:24 AM EDT | Special Weather Statement | FFC | McDuffie | 21 min |
| Jun 19, 7:43 AM EDT | Special Weather Statement | FFC | Peach | 17 min |
| Jun 19, 8:57 AM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 33 min |
| Jun 19, 2:35 PM EDT | Special Weather Statement | FFC | Taylor | 25 min |
| Jun 19, 7:17 PM EDT | Special Weather Statement | FFC | Houston | 28 min |
| Jun 19, 7:18 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.